MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a zenith flex with z-trak aaa endovascular graft main body extension was difficult to advance during an endovascular aneurysm repair (evar) procedure.During the procedure, the hydrophilic coating was activated and the delivery system was rotated together as per the ifu.Limb occlusion was noted when the access vessels were exposed.Upon advancement of the device, difficulty was encountered.The physician was unable to place the device in the intended target zone.It was noted that the tip of the delivery system was bent.A competitor's device was placed and the endoleak was resolved.It was noted that operative time was extended due to this occurrence.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Other events regarding this patient are also reported under patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Customer person: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
In additional information received 27jan2022, it was noted that the device was not bent prior to opening the packaging.The tip was normal prior to patient contact; the tip became bent after trying to place the device.There was no scarring nor calcification at the access site.This report captures difficult advancement of the delivery system.Other events regarding this patient are also reported under patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: thuringen-klinik informed cook of an incident involving a zenith flex with z-trak aaa endovascular graft main body extension (esbe-30-58-zt) lot 9926987.Secondary intervention was being performed due to a type 1 endoleak.While exposing the access vessel limb occlusion was noted.When inserting the device into the patient the device could not be advanced.The site has stated the device looked as it should and the patient had no scarring or calcification.The procedure was completed with a competitor's device.The endoleak resolved after completion of the procedure.This investigation focuses on the difficult advancement of the main body device.Other events regarding this patient were reported under mdr#1820334-2021-02741 and mdr#1820334-2021-02748.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The complainant returned one used esbe-30-58-zt device for investigation.Damage was noted at the distal end of the sheath and was 2 cm in length.A kink was also noted at 10cm from the distal end of the sheath.The stylet was kinked at 10.5cm form the black hub.The failure mode was confirmed.Imaging was not available.Additionally, a document-based investigation evaluation was performed.A review of the device history records (dhrs) for the reported complaint device lot and the related subassembly lots revealed no non-conformances.A database search identified no other complaints for this lot number.It should be noted that this device is distributed via a one-device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 4.2 patient selection, treatment and follow-up ¿ the zenith aaa main body extension is designed to treat aortic neck diameters no smaller than 18 mm and no larger than 32 mm.The zenith aaa main body extension is designed to treat proximal aortic necks (distal to the lowest renal artery) of at least 15 mm in length.Iliac artery distal fixation site greater than 10mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.Theses sizing measurements are critical to the performances of the endovascular repair.¿ adequate iliac or femoral access is required to introduce the device into the vasculature.¿ access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 20 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the ancillary components and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure ¿ do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith aaa ancillary component.¿ to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all components of the system together (from outer sheath to inner cannula).¿ do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and access the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.7 patient selection and treatment 7.1 individualization of treatment the risks and benefits should be carefully considered for each patient before use of the zenith aaa ancillary components.Additional considerations for patient selection include, but are not limited to: ¿ co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity).¿ patient¿s anatomical suitability for endovascular repair.¿ iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 20 french vascular introducer sheath.¿ freedom from significant femoral/iliac artery occlusive disease that would impede flow through the endovascular graft.The final treatment decision is at the discretion of the physician and patient.9 how supplied ¿ the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook 10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use.Verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13101431
Report Number1820334-2021-02742
Device Sequence Number4589990
Product Code MIH
UDI-Device Identifier10827002552156
UDI-Public(01)10827002552156(17)220812(10)9926987
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberN/A
Device Catalogue NumberESBE-30-58-ZT
Device Lot Number9926987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE GUIDE
Patient SexUnknown